MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BASIC KIT 18G X 10 CM WITH GUARDIVA; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS BASIC KIT 18G X 10 CM WITH GUARDIVA; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of guidewire difficulty was confirmed and the cause appeared to be use-related.The product returned for evaluation was one powerglide pro midline catheter assembly.Usage residues were observed throughout the sample.The catheter was advanced and the safety mechanism was engaged.A break was observed in the core wire.The coil wire was elongated but appeared intact.The wire tip remained within the catheter.Following wire removal, the weld tip was confirmed to be intact.Microscopic inspection of the wire confirmed that the coil wire was intact.The core wire break exhibited a granular fracture surface.A region of increased luster was observed.The wire exhibited curved shape memory in the vicinity of the break.Inspection of the needle revealed mechanical damage along the proximal edge of the bevel.The wire fracture features and needle bevel deformation were consistent with damage initiated by wire withdrawal against the needle bevel.A lot history review (lhr) of redr3249 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the insertion felt normal until deployment of catheter, rn noticed wire and needle not capping, removed complete device.Unsuccessfully attempted another placement in pt.Other arm.No patient harm.Requested further information regarding unsuccessful placement.On (b)(6) 2019- rn stated, "the first placement (with the catheter with the wire that malfunctioned) was in the patient¿s left brachial vein.The second attempt was in the patient¿s right arm but i was unable to get access into this vein due to patient conditions (hypotension, 3-4+ pitting edema) and not due to another device issue.".

Brand Name
BASIC KIT 18G X 10 CM WITH GUARDIVA
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9477874
Report Number3006260740-2019-03872
Device Sequence Number13799152
Product Code FOZ
UDI-Device Identifier00801741140464
UDI-Public(01)00801741140464
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF118107T
Device Lot NumberREDR3249
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2019
Initial Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1